FAQ - Syncope
(Powered by Yahoo! Answers)
Does anyone have any suggestions for people with Neurocardiogenic Syncope?
How to treat it? What foods to avoid so you do not get so blated due to the medicine.....etc.
Although there is no known cause for Neurocardiogenic syncope, it is easily treated. At the first signs of fainting, one should lie down immediately, until the symptoms disappear. The person fainting may die if not allowed to lie down, but only in rare cases (4). Increased salt intake and water consumption are other ways to treat this condition. Food and drink such as soup, Gatorade, frozen meals, chips, and pretzels are excellent sources of sodium. Other treatments include taking shorter showers with cooler water temperatures, avoiding saunas or hot tubs, avoiding alcohol, and reducing caffeine intake (1).
If these treatments do not work, the next option is medication. Several types of medication are used to treat Neurocardiogenic Syncope, but no one medicine is intended for this use. The types of medication include beta-blockers (Toprol or Atenolol), fludrocortison (Florinef), disopyramide (Norpace), and sertraline (Zoloft) (1). The type of medicine prescribed varies, depending on the patient. Different types of medicine are used to treat patients whose blood pressure drops, while others are used for those whose heart rate drops. In the case that none of the above treatments are effective, a pacemaker may be implanted. (+ info
Will my condition of neurocardiogenic syncope get worse as I get older?
If anyone knows, or has it. My father has a pace maker and my brother is on beta blockers im the youngest and i was told by my cardiologist to just up my salt intake for now. will it get worse?
any information helps i cant find nothing on the web thanks in advance
Neurocardiogenic syncope is a kind of dysautonomia. I have a similar kind of dysautonomia called POTS and from what I can tell most people with dysautonomia get better in their 20's or 30's. I've done a ton of research on dysautonomia and have found some really helpful resources. Check out the links below for some excellent info on dysautonomia and Neurocardiogenic Syncope. (+ info
Is there ever any hope of beating syncope due to vagal nerve agitation?
its unlikely (+ info
flu shot allergy testing Vasovagal syncope?
I had a full allergy work up yesterday and a flu shot, and when I went back to work I passed out (I pass out very easily, have for about five years...they always said it was because of anxiety, but it never really fit). Then after passing out and the emts coming they said it may be Vasovagal syncope that I have, anyone else have this, and would that make sense?
Vasovagal syncope is just a fancy term meaning you fainted because you had a radical dip in blood pressure caused by the veins and arteries dialating rapidly and unexpectedly. The dip in blood pressure means less oxygen is getting to the brain, and you lose consciousness. Presumably when you fall to horizontal, the brain is able to constrict the blood vessels and raise the blood pressure. If you think of the circulatory system as being a system of pipes full of blood, and the pipes ordinarily have a certain diameter. There is just enough blood to fill the pipes, without any extra space. So if all of a sudden you had a couple of those pipes double their size, there obviously wouldn't be enough blood to keep the whole system full. The pressure of the blood would also drop. To refill the system you would either have to get the pipes all back to the original same size, or get more blood. Since you can't very well instantly add blood, the body gets the pipes back into the right size again. Blood vessels are designed to dialate and constrict anyway, it's one way you maintain a steady temperature and give off or hold in heat. It's also usefull for maintaining your blood pressure. In vasovagal syncope, you faint for reasons which are not related to disease or injury. You can faint because the emotional state overrides the controls, usually it's a big fear or shock that does it. The body releases epinephrine- your "fight or flight" drug, and part of the effect of that is to dialate blood vessels. If done quickly enough, it will cause the pressure to drop, and you to faint. It's common enough in the hospital, lab or doctor's office. People are scared, tense or worried, and something triggers it. The sight of blood will do it, needles, or anticipation of pain will all cause folks to drop in their tracks. What they are basically saying is that you passed out for reasons that are not linked to disease or injury, but rather your emotional state at the time. In your case, it's probably related to being keyed up for all the allergy testing, getting the flu shot, and then rushing back to work again. You probably hadn't had much to eat, and had a lot on your mind at the time. All that fight or flight finally took a toll, and you passe out. It shouldn't be a frequent occurence, though. That suggests that you must stay pretty well keyed up and stressed, until your body simply can't handle it any more. The cure in the long run is to learn to manage your stress better, or to learn stress reduction techniques so you can shortstop the syncopal episodes. If you pay close attention to what happens just prior to you passing out, you will no doubt notice some signs you can use to predict it. Things like excess sweating, especially on the face and above the lips, narrowing of vision, or feeling like you are underwater are all common warnings. When you feel your particular signs coming on, you should raise your feet and concentrate on slowing your breathing- yoga relaxation techniques or meditation work well for this. While you may not always be sucessful, you may find you are more often than not- and can eventually learn to relax and not trigger them to start with. You probably should start with a good physical exam to make sure there isn't an underlying physical problem like hypoglycemia, and once you get an all clear, find somebody who can work with you on stress reduction, relaxation techniques. (+ info
Is it possible Vaso Syncope is indirectly caused by thyroid problems?
If so, are there natural ways to correct this ?
Sure if the enlarged lobe starts pressing the carotid blood vessels.
Dr.Qutub (+ info
Is there a cure for cough syncope?
I was diagnosed with cough syncope in February of 2007. I am a truck driver who can no longer work. I have been unable to find any treatments that work. Has anyone heard of a treatment or a cure for this ailment? I would like to go back to work but can not drive until a viable treatment is found. My Doctors know surprisingly little about this condition. Any help is appreciated.
Good question, I know about this but have never had to work someone up for it. I did some looking for you and found that
"the cause of syncope could not be determined in approximately 34% of individuals."
:( That maybe you. Go to this website and see if they did this kind of workup on you, if not they may have missed something http://www.asams.org/guidelines/Completed/NEW%20Syncope.htm
Did they do an EKG and holter monitor? If the syncope cause is cardiac then a pacemaker can be curative. Good luck. (+ info
What is neurocardiogenic syncope?
My doctor thinks that i have neurocardiogenic syncope and I want to learn more about it so can you please help me>>>
A brief explanation:
Neurocardiogenic Syncope is a condition that results in recurrent unexplained blackouts or faints. Despite intensive investigation syncopal attacks often remain unexplained.
In the late 1980s it was discovered that Tilt Table Testing could induce syncopal attacks in a high proportion of patients with previously unexplained collapses.
The term Neurocardiogenic Syncope was used to describe this specific type of syncope. Since then Neurocardiogenic Syncope has been recognised as an important, treatable cause of syncope.
If you are a sufferer, there is a cure for this. A more in detail explanation for Neurocardiogenis Syncope can be found at the website attached
Hope this helps (+ info
Does anyone else have neurocardiogenic syncope?
And how do you deal with it affecting you?
I have neurocardiogenic syncope. At first my doctor did all sort of cardio tests like ekg, stress, holter etc.. and found nothing. He did all this because i complained of feeling lightheaded and dizzy to the point of wanting to pass out, well sure enough i did not pass the tilt table test. I passed out during the time when they gave me the nitroglycerin. Lately my ekg's shows slow heart rate and the neuro syncope can cause bradycardia which is slow heart rate. The best thing to do he said is to drink plenty of water to move around and be carefull when driving and doing things that can hurt you if you were to faint. (+ info
What does this mean neurocardiogenic syncope?
Syncope is the medical term for fainting. Neurocardiogenic means the cause of the syncope is due to both neurologic (brain and nervous system) and cardiac (heart) disorders. Many cardiac conditions can cause syncope including severe valvular disease, arryhthmias, heart failure. (+ info
Have any of you heard of a heart problem called neurocardic syncope?
I AM A 25 YR OLD FEMALE WHO HAS JUST BEEN TOLD I HAVE THIS ALMOST UN HEARD OF THING AND AM ABOUT TO UNDER GO TWO MAJOR SURGERYS IF YOU CAN HELP ME UNDERSTAND IT BETTER PLEASE WRITE ME AT MABD1687@YAHOO.COM
I have not heard of that but you may find information at this site
:o) (+ info
Leave a message or picture about "Syncope" or enter the forum:
We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.
Last update: September 2014